It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Rosacea Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-29-2004, 02:52 PM   #1
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 13
worrywort78 HB User
Question tetracycline for rosacea

about a month ago my dermatologist put me on tetracycline for pretty severe rosacea on my face. after a week of taking it, the rosacea was pretty much gone entirely. a few days later, it came back- not as bad- but it did come back a little. is this normal??? also- i have been feeling a little nauseated lately throughout the day and night, and am just wondering if the tetracycline is to blame??? last question--- is it really safe to be on the tetracycline for months at a time??? please help

 
Old 12-29-2004, 07:03 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: tetracycline for rosacea

Same thing happened to me and I had to stop taking tetracycline. No, it is not good to take an antibiotic long term.

Topical meds made my rosacea worse. Lately just cleansing with Cetaphil cleanser and water is working very well.

As you probably already have found out, there is no known cause nor a cure for rosacea.

 
Sponsors Lightbulb
   
Old 12-30-2004, 01:49 PM   #3
Senior Member
(female)
 
Join Date: Jun 2004
Location: AZ
Posts: 242
Blog Entries: 1
storm12 HB User
Re: tetracycline for rosacea

I was on minocyclin (a form of tetra) for five months the first time. It took two months for my rosacea to clear (I had let it get really bad before I finally went to a doctor very upset about how bad I looked - almost a year), and then it was maintenence. I stopped taking it because I was sick of feeling "seasick" ALL the time. I've taken it for short periods of time since, but I try to avoid it with watching most of my other flare factors. My face looked the best during the month I managed to eat gluten-free, but I haven't been consistent. However, I haven't taken minocyclin for almost two years. As I write, my face looks really good - but I had a little flare last week with the severe cold outside and eating a lot of sugar (aren't holidays wonderful?) It's gotten warmer, and I am weaning myself off of sweets again. Sugar and gluten seems to do a lot to my rosacea, and of course, cheese! I can't eat it. In anything. Boy, do I miss parmesan cheese on pasta - and it's been over four years since I last ate it. Talk about redness, itchness, swelling, bumps. . .

 
Old 12-30-2004, 04:05 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,069
Hangin in There HB User
Re: tetracycline for rosacea

I've tried three different expensive prescription creams for rosacea and none of them have worked!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Rosacea... What can be done? Violettt Rosacea 2 04-28-2008 01:17 PM
Acne triggers for Rosacea Skin? evy38 Rosacea 2 04-22-2005 05:25 PM
Migraines and tetracycline cozetti Headaches & Migraines 0 02-19-2005 12:40 AM
tetracycline question wilson2000 Acne 7 02-13-2005 11:41 AM
Make-up for Rosacea? babygurl Rosacea 8 01-11-2005 10:53 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 02:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!